Posted by: XXX | 2009-09-08


I used to cycle in road events every single week end but got cramp around the 80-90 km mark every time.I tried taking magnesium,cramp stop etc etc but nothing ever worked.
After a few back ops I m back in the saddle again and have been cycling for about 8 months again.It has been a slow process getting fit again but I' m getting there.However,I am starting to cramp again- I have not even got to the 90km level yet ! I' m doing mountain biking and start cramping from the 30-40 km mark.
I am desperate,what can I do to stop this? Can it be the Lipitor that I take (a possible side effect).

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo XXX
Cramping can be due to overexertion of a muscle, or Calcium or Magnesium shortage or even due to reduced blood flow to the muscle. Let your doctor check your electrolytes in the blood with a bloodtest and feel the pulses in the leg to see if there are any problems. Also warm up properly and stretch before and after exercising.
Lipitor can cause muscle pains.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.